Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 10, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Apr 15, 2018, 4:36 AM CDT for Floyd County, Iowa. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2018, 4:36 AM CDT (09:36 UTC)
- Expired
- Apr 16, 2018, 4:30 AM CDT
- In force
- 24 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, IA
The radar
The La Crosse radar (KARX), 147 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River at Charles City (CCYI4). The gauge peaked at 12.09 ft at Apr 15, 2018, 5:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05457700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
348 WGUS43 KARX 150937 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 436 AM CDT Sun Apr 15 2018 .Runoff from the rains of Friday afternoon and night is producing rises along the Cedar River. Minor flood will occur at Charles City Iowa today. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-152136- /O.NEW.KARX.FL.W.0010.180415T0936Z-180416T0930Z/ /CCYI4.1.ER.180415T0730Z.180415T1200Z.180415T1530Z.NO/ 436 AM CDT Sun Apr 15 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Cedar River at Charles City. * until late tonight. * At 3:30 AM Sunday the stage was 12.1 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 12.4 feet by this morning. The river will fall below flood stage later today. * Impact...At 12.0 feet...Barricading of streets begins, and the intersection of Riverside and North Illinois Streets may be flooded. Cable pedestrian bridge is closed. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$
1 follow-up statement
055 WGUS83 KARX 151553 FLSARX Flood Statement National Weather Service La Crosse WI 1053 AM CDT Sun Apr 15 2018 .The Cedar River has fallen below flood stage at Charles City and will continue to fall over the next several days. Therefore, the Flood Warning has been cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-151623- /O.CAN.KARX.FL.W.0010.000000T0000Z-180416T0930Z/ /CCYI4.1.ER.180415T0730Z.180415T1100Z.180415T1222Z.NO/ 1053 AM CDT Sun Apr 15 2018 The Flood Warning is cancelled for The Cedar River at Charles City. * At 10:30 AM Sunday the stage was 11.7 feet. * Flood stage is 12.0 feet. * Fell below flood stage at 7:22 AM Sunday. * Forecast...The river will continue to fall to 5.8 feet by Tuesday evening. $$ Hollan
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 15, 3:30 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 15, 3:30 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
330 AM CDT Sun Apr 15 2018
.SHORT TERM...(Today through Tuesday)
Issued at 330 AM CDT Sun Apr 15 2018
Winter storm going to keep snow going for much of today as the
closed 500 mb low/trough churns slowly to the oh river valley by 12z
monday, developing somewhat of a negative tilt as it does. System
still not stacked, with the sfc low eking out toward PA by this
time. Moisture continues to feed into the storm through, rotating
into/around it...helping fuel the deformation region. Various bits
of shortwave energy rotate down the backside of the departing
trough, and some indications of frontogenetic banding on the
north/west side of the low. Could see some banding.
Current radar continues to lift the main (mostly) snow area area
northeast across WI early this morning, with mostly dry slotting
along and west of the Mississippi. Some banding just west of the
there though (western ia/mn). Mesomodels expand snow westward from
the main area over WI this morning, enhancing this area as it comes
under the influence of the leading edge of the upper level wave and
some frontogenetic forcing. RAP is the most aggressive when it comes
to additional snow amounts, suggesting inch per hour rates nearly
all morning for KLSE. NAM/HRRR less, and probably more reasonable.
North of I-90 and esp I-94 will have the best opportunity for
several more inches of accumulation. The bulk of the accumulations
should be done by 00z this evening. I
Wind remains a factor and will have considerable impacts on travel
into tonight. North northeast winds will continue to howl today,
although a bit less than yesterday/last night - sustained 15 to 25
mph with gusts in the mid 30s. Expect blowing/drifting of the
fallen/falling snow, especially in open and unsheltered areas.
For headlines...will extend warning in the north into the evening to
match lingering snow trends. To the west, conditions warrant more of
an adv rather than warning now, so will downgrade. Will keep rest of
the headlines going til 00z.
.LONG TERM...(Wednesday through Saturday)
Issued at 330 AM CDT Sun Apr 15 2018
Seriously...enough with you winter. You had your chance. Let spring
in and take a nap for the summer. MORE winter weather is looking
likely for late Tue night/Wed. The GFS and EC continue to spin an
upper level shortwave trough out of the southern rockies/desert
southwest to across IA/southern WI Tue night through Wed. Pretty
good west-east running frontogenetic response north of system's sfc
low, with additional lift from the left exit region of a 100kt 300
mb jet streak. Added to this mix with be a nice fetch of low level
moisture transport feeding into and north of the sfc low, with even
a little elevated instability in the GFS to suggest a thunder threat
across the south. Pcpn will result. That said, it could be rain,
snow to a wintry mix. Both the EC and GFS show a decent amount of
low level warming, resulting in a mixed bag of pcpn types. There has
been variability with placement of the low and how much cold/warm
air will be there to incorporate into the pcpn type questions - so
refining the details problematic at this time. But with some
consistency in bringing the shortwave through, a period of pcpn is
looking likely for this time frame...whether it's rain...snow...or
something in between.
Looking ahead to the upcoming weekend...the GFS and EC continue to
slide an upper level trough from the west coast eastward into the
southern plains, with a slight northeast push into the oh river
valley. GFS quicker than the EC, while both have shifted the system
more south this go around - keeping most of the impacts/pcpn threat
south of the local area. Another system that bears watching.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1137 PM CDT Sat Apr 14 2018
Bands of snow continue to work across the LSE airport but may end
for a time the next few hours as drier air works into western
Wisconsin. Meanwhile, RST continues to sit in some very light snow
along with blowing snow at times, though overall winds continue to
decrease. As we head through the morning hours, snowfall should
increase in coverage once again across much of the area (for both
LSE and RST), with several more inches possible. Could even see some
brief intervals of heavier snow, though we'll have to wait to see
exactly where any heavier snow bands line up through the morning.
Regardless, overall conditions within the snow should remain IFR but
with a gradual return to MVFR criteria as snow lightens in intensity
later in the day and into the evening.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until 7 PM CDT this evening for WIZ054-
055-061.
Winter Storm Warning until 7 PM CDT this evening for WIZ041>044-
053.
Winter Storm Warning until 10 PM CDT this evening for WIZ017-029-
032>034.
MN...Winter Weather Advisory until 7 PM CDT this evening for MNZ086-
087-094-095.
Winter Storm Warning until 7 PM CDT this evening for MNZ088-096.
Winter Storm Warning until 10 PM CDT this evening for MNZ079.
IA...Winter Weather Advisory until 7 PM CDT this evening for
IAZ008>011-018-019-029-030.
&&
SHORT TERM...Rieck
LONG TERM....Rieck
AVIATION...LawrenceHazardous weather outlook, Apr 14, 3:16 PM CDT, 13 hours 20 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 316 PM CDT Sat Apr 14 2018 IAZ008-009-018-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044- 053-151100- Mitchell-Howard-Floyd-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore- Houston-Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe- Juneau-Adams-Vernon- 316 PM CDT Sat Apr 14 2018 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... north central Wisconsin and west central Wisconsin. .DAY ONE...Rest of This Afternoon and Tonight A Winter Storm Warning is in effect. A wintry mix or snow will change to all snow through tonight. Additional snow amounts of 6 to 10 inches area expected from southeast Minnesota into western and north-central Wisconsin, generally along and north of Interstate 90. Snow accumulations of 2 to 4 inches are expected over northeast Iowa with a glaze of ice possible. Blowing and drifting snow is likely over open areas as east winds gust from 30 to 40 mph with significant visibility reductions at times. Near white-out conditions will be possible. Snow and ice covered roads will make travel hazardous. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Winter Storm Warning remains in effect Sunday. Additional snow of 2 to 4 inches is expected. River rises will continue into next week with flooding possible along some rivers. Another storm system could bring additional snow for Tuesday night into Wednesday. Its too early to discern if there would be accumulations. .SPOTTER INFORMATION STATEMENT... Precipitation reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ010-011-019-029-030-WIZ054-055-061-151100- Winneshiek-Allamakee-Chickasaw-Fayette-Clayton-Crawford-Richland- Grant- 316 PM CDT Sat Apr 14 2018 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota...central Wisconsin...southwest Wisconsin and west central Wisconsin. .DAY ONE...Rest of This Afternoon and Tonight A Winter Weather Advisory is in effect. Snow to a wintry mix will fall through tonight. Snow of 1 to 4 inches with one to two tenths of is ice expected. Some blowing and drifting snow is likely in open areas as east winds gust 30 to 40 mph. Snow and ice covered roads will make travel hazardous at times. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Winter Weather Advisory remains in effect Sunday. Additional snow of 1 to 2 inches is expected with a glaze of ice possible. River rises will continue into next week with flooding possible along some rivers. Another storm system could bring additional snow for Tuesday night into Wednesday. Its too early to discern if there would be accumulations. .SPOTTER INFORMATION STATEMENT... Precipitation reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. 04
In the hours before
Local storm report, Apr 14, 11:18 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1118 PM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM SNOW 1 WSW WEST SALEM 43.90N 91.10W
04/14/2018 M3.2 INCH LA CROSSE WI NWS EMPLOYEE
&&
LAWRENCEThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:13 AM CDT | Winter Weather Advisory | ARX | Howard, Mitchell | 15 hr |
Nearby
River Flood Warnings in Iowa, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.